What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 16, 6:36 AM EST, 59 minutes earlier.
Area forecast discussion, Jul 16, 6:36 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
736 AM EDT Sun Jul 16 2023
.SYNOPSIS...
Another moderate to heavy rainfall event with flooding
potential will take place today. A first wave of showers and
embedded storms will take place this morning before another round of
showers and thunderstorms develop later this afternoon. The weather
pattern is expected to remain seasonably warm and humid through the
upcoming work week with additional chances for showers and storms
Tuesday and possibly again next Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Flood Watch continues for all counties in eastern New York,
Berkshire County in western Massachusetts, and Litchfield County
in northwestern Connecticut from 2 AM EDT Sunday to 2 AM EDT
Monday...
A Flood Watch continues for Bennington and Windham
Counties in southern Vermont from 6 AM EDT Sunday to 6 AM EDT
Monday...
A stout, anomalously strong, yet weakening mid to upper closed low
extending from south-central Canada into the Great Lakes Region will
be one of the large-scale weather features to drive our weather
pattern in the near and short term periods. Near the surface and in
association with this upper level feature will be a series of mid
level perturbations/impulses and low pressure systems. The
first/leading low pressure system tracking on the lee side/eastern
flank of this upper low is currently centered over western New York.
A cold front associated with this surface low will track towards the
area during the day today. Ahead of this cold front, a plume of deep
tropical moisture with elevated precipitable water (PWAT)
values between 1.5 to 2.1 inches (1-2 STDEVS above normal) and
dewpoints in the 70s will envelope the forecast area.
Hi-res computer models including HREF's HRRR and the NAM 3km are
suggesting that this storm event will come in two waves. The first
wave, evident on radar, will be this morning ending mid to late
morning. As the atmosphere recovers and destabilizes a bit, a second
round of showers and thunderstorms are expected to develop and
increase in coverage during the afternoon hours. There is some
indication that the heaviest rainfall will occur to the east of our
area (i.e. over New England) given the placement of the low level
jet (LLJ). Still, given this very moist environment with elevated
PWATs of 1.5 to 2.1 inches (some 1-2+ STDEVs above normal) and
dewpoints in the 70s, eastern New York and western New England is
still in line to receive a good 1-2 inches of rain with locally
higher amounts. In particular, areas from the Catskills to the
Capital Region and western New England are most favored for
these QPF totals by Monday morning. Flooding is still possible
given the wet antecedent soil conditions, low FFG values
(between 1-2 inches in both the 1hr/3hr periods), and the
potential for storms to train over the same locations as storm
motion will be near parallel to air flow aloft. The Weather
Prediction Center (WPC) continues to highlight much of the area
under a Moderate Risk for Excessive Rainfall.
As far as severe weather, forecast models continue to advertise
surface based CAPE (SBCAPE) values between 500-1500 J/kg and mixed
layer CAPE (MLCAPE) values up to about 500 J/kg. With Showalter
values suggesting the atmosphere becoming moderately unstable with
values between 0C to -1C or so, 0-6km bulk shear values between 30-
40 kts, and on the right entrance region of a H250 95-110 kt jet
streak, thunderstorms that happen to develop will have the potential
for becoming strong to severe this afternoon. The Storm Prediction
Center's (SPC) SWODY 1 has continued to outlook much of the area
under a Marginal Risk for severe thunderstorms this afternoon. Areas
along and east of the Hudson River was UPGRADED to a Slight Risk for
severe thunderstorms. The primary threat will be damaging winds.
With 0-1km storm relative helicity (SRH) values surpassing 100 m/s
and hodographs signaling a clockwise curvature in the lowest
1km of the PBL, thunderstorms will have the ability to rotate
and a tornado or two can't be ruled out. This is especially the
case along and east of the Hudson River/Interstate 87, which
again was UPGRADED to a Slight Risk this morning with 2% and 5%
tornado probabilities. Extensive cloud cover and a very moist
environment will be the caveats, but given the parameters,
there's a non-zero probability of damaging winds and isolated
tornadoes, so remain weather vigilant.
Given the ample amount of clouds in the area, high temperatures are
forecasted to only top out in the upper 70s to near 80F along the
river valleys (cooler higher elevations). Showers and thunderstorms
should come to an end later this evening into tonight as a cold
front approaches the area and negative vorticity advection (NVA)
increases. Amid the cold fropa, milder and drier air will advect
into the region. Overnight low temperatures are forecast to be in
the mid 60s along the river valleys (upper 50s to lower 60s higher
elevations).
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A brief reprieve from the wet weather takes place Monday ahead of
another storm system that's progged to impact the FA on Tuesday.
With another weak, narrow surface ridge in place, Monday will
feature a very warm and humid day with highs expected to top out in
the upper 80s to near 90F along the river valleys (upper 70s to mid
80s higher elevations) under sunny to mostly sunny skies. Clouds
will gradually be on the increase Monday evening and Monday night
ahead of our next storm system. Overnight lows on Monday are
expected to be in the mid to upper 60s along the river valleys
(upper 50s to lower 60s higher elevations).
Monday night into Tuesday, a trailing cold front associated with a
second low pressure system and aforementioned closed low over south-
central Canada, will track towards the region. Ahead of this cold
front, positive cyclonic vorticity advection (PVA) and moisture
advection will increase over the FA. Showers and thunderstorms
associated with mid level energy/impulses associated with the low
with develop and increase in coverage from west to east during the
day on Tuesday. The best chance/highest coverage for precipitation
will be during the afternoon hours or hours of peak differential
surface based heating. The extent of severe weather is still
uncertain, though there are various instability parameters that
would support such as steepening low level lapse rates between
7- 9C/km, elevated CAPE values, and 0-6km bulk shear values
sampled in the 30s to 40s. The Storm Prediction Center's SWODY3
has the area under general thunder at this time.
Cold front passes Tuesday night giving way to a return to dry and
tranquil weather conditions. Hugh temperatures on Tuesday ahead
of showers and storms are expected to top out in the low to mid
80s along the river valleys. Overnight lows on Tuesday are
expected to fall into the lower 60s along the river valleys (mid
to upper 50s higher elevations) with similar dewpoint values.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Behind a departing storm system, a break in the precip is expected
for Wednesday, as high pressure moves across the region. Despite
being behind the departing system from Tuesday, it still won't be
much cooler or less humid, with daytime temps still in the 80s and
dewpoints still well into the 60s.
With the mean upper level trough still to the west and more
disturbances rotating through, more unsettled weather is expected
for Thursday through Saturday, mainly during the afternoon and
evening hours. At this point, Friday appears to be the most active
day with the highest coverage, so will go with high chance to
likely POPs on Friday afternoon based off the latest blended
guidance, with chance POPs on Thurs/Sat. While it's difficult to say
if there will be much of a severe threat any of these days, locally
heavy downpours appears to still be a threat, especially considering
the wet antecedent conditions in place. Temps will continue to be
seasonable, with valley highs in the mid 80s and overnight lows in
the 60s. It will still be fairly muggy each day, with dewpoints
still well into the 60s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Early morning area of heavy rain and thunderstorms has now
shifted to the east with PSF and POU continuing to experience
IFR visibility and MVFR ceilings while GFL and ALB have improved
back to MVFR and VFR vis, respectively. Rain may redevelop and
persist over POU and PSF this morning, mainly through 15-16 UTC
before finally shifting east into New England. Additional brief
periods of rain are possible at ALB and GFL but the steadiest
rain should remain to the east and south of these sites.
A brief break of dry weather and VFR conditions is expected at
most of the terminals from 15/16 UTC through 18/19 UTC before
scattered rain and thunderstorms develop this afternoon from
west to east. GFL/ALB are expected to experience the scattered rain
and storms first between 18/19 through 22 UTC so included a
TEMPO group for IFR vis and MVFR ceilings. By the time the
activity reaches POU and PSF, it may be past peak heating enough
that the rain and storms weaken. Therefore, held off on
including TSRA during the afternoon for these sites.
By 01 - 04 UTC, clouds look to clear and given low-level
moisture from the daytime rain, low ceilings, and even fog are
expected to develop rather quickly at all TAF sites resulting in
LIFR ceilings and MVFR or even IFR visibility. Once the low
ceilings and fog develop, those conditions likely remain in
place through sunrise.
Otherwise, southerly winds today will range 5-10kts with brief
stronger winds possible during any thunderstorms this afternoon
(especially if any storm turns strong or severe). Once we reach
01 - 03 UTC, winds should diminish with light and calm winds
expected overnight.
Outlook...
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.HYDROLOGY...
A plume of high PWATs ranging 1 to 2+ STDEVs above normal will
be transported into the Northeast this morning as a
southwesterly flow jet increases to 25-30kts. This moisture
plume looks to be focused ahead of a boundary resulting in
widespread rain starting this morning and continuing through
midday. With the mean cloud layer winds nearly parallel to the
850hPa winds which are both oriented near parallel to the
approaching boundary, some heavy rain may repeatedly impact or
train over areas resulting in flash flooding. Given very wet
antecedent conditions, flash flood guidance (FFG) is quite low
with only 1- 2 inches needed over 1hr and 3hrs to result in
flooding. With embedded convection also possible this morning,
locally heavy downpours are certainly possible, exasperating the
flood threat.
After the widespread morning rain, we transition to
a round of scattered thunderstorms in the afternoon which could
also produce periods of heavy downpours. After the morning
rain, FFG values will likely decrease, which means it will not
take much additional heavy rain to result in flooding,
potentially even flash flooding.
A Flood Watch remains in effect for the entire NWS ALY HSA from
late tonight through late Sunday night/early Monday morning.
WPC has placed much of the forecast area under a Moderate Risk
for Excessive Rainfall with a Marginal to Slight Risk confined
to the SW Adirondacks. Anywhere from 0.75-2.00 inches of rain is
expected over the area. Locally higher amounts are possible,
especially with any convection. Highest amounts are favored from
over the Catskills to the Capital Region to western New England.
Will have to keep an eye out for a few river points. The latest
forecasts from the NERFC show rivers responding to this
rainfall with forecast points on the flashier Hoosic and
Walloomsac river basins rising above action and approaching
flood stage Sunday night into Monday. The slower responding
Housatonic River may take until Monday to rise near flood stage.
However, which river points rise to flood stage and when will
be contingent on the exact QPF footprint so more river points
may reach flood stage and sooner depending on where the heaviest
rain falls.
Drier weather is expected to return Monday. However, another round
of showers and storms are possible on Tuesday and possibly again
by Friday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ001-013.
NY...Flood Watch through late tonight for NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...Flood Watch through late tonight for MAZ001-025.
VT...Flood Watch through late tonight for VTZ013>015.
&&
SYNOPSIS...Evbuoma
NEAR TERM...Evbuoma
SHORT TERM...Evbuoma
LONG TERM...Frugis
AVIATION...Speciale
HYDROLOGY...Hazardous weather outlook, Jul 16, 3:20 AM EST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
420 AM EDT Sun Jul 16 2023
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-171200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-
420 AM EDT Sun Jul 16 2023
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and eastern New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
The training of heavy downpours from additional showers and
thunderstorms may lead to pockets of flash flooding today,
especially for the eastern parts of the area.
The Weather Prediction Center (WPC) has a Slight to Moderate Risk
for Excessive Rainfall over the area today.
Additionally, there is the risk for strong to severe thunderstorms
this afternoon. The primary threat includes damaging winds. There is
also the potential for an isolated tornado, particularly along and
east of the Hudson River Valley.
The Storm Prediction Center (SPC) has much of the area under a
Marginal Risk for severe thunderstorms with a Slight Risk placed
along and east of the Hudson River.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There are additional chances for showers and thunderstorm on Tuesday
and possibly again on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VTZ013>015-171200-
Bennington-Western Windham-Eastern Windham-
420 AM EDT Sun Jul 16 2023
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
The training of heavy downpours from additional showers and
thunderstorms may lead to pockets of flash flooding today,
especially for the eastern parts of the area.
The Weather Prediction Center (WPC) has a Slight to Moderate Risk
for Excessive Rainfall over the area today.
Additionally, there is the risk for strong to severe thunderstorms
this afternoon. The primary threat includes damaging winds. There is
also the potential for an isolated tornado, particularly along and
east of the Hudson River Valley.
The Storm Prediction Center (SPC) has much of the area under a
Marginal Risk for severe thunderstorms with a Slight Risk placed
along and east of the Hudson River.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There are additional chances for showers and thunderstorm on Tuesday
and possibly again on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 16, 4:52 AM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Albany NY
552 AM EDT Sun Jul 16 2023
NYZ060-061-065-066-161030-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-
552 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northwestern
Dutchess and southwestern Columbia Counties through 630 AM EDT...
At 551 AM EDT, Doppler radar was tracking a strong thunderstorm near
Staatsburg, or near Rhinebeck, moving northeast at 30 mph. This
storm continues to exhibit broad low level rotation.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Stanfordville around 555 AM EDT.
Red Hook around 605 AM EDT.
Pine Plains around 610 AM EDT.
Clermont around 615 AM EDT.
Ancram around 620 AM EDT.
Livingston around 625 AM EDT.
Copake around 630 AM EDT.
Other locations impacted by this storm include Salt Point, Pachin
Mills, Ancramdale, Norrie Heights, Kerleys Corners, Burden,
Churchtown, Linden Acres, Linlithgo Mills and Nevis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4177 7377 4184 7395 4185 7395 4186 7394
4187 7394 4190 7396 4191 7396 4223 7383
4212 7350
TIME...MOT...LOC 0951Z 204DEG 28KT 4188 7385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Jul 16, 5:52 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Albany NY
652 AM EDT Sun Jul 16 2023
NYZ060-061-064>066-161115-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
652 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southeastern Ulster,
Dutchess and southwestern Columbia Counties through 715 AM EDT...
At 651 AM EDT, Doppler radar was tracking a strong thunderstorm over
Poughkeepsie, moving north at 40 mph. This storm is exhibiting
some broad low level rotation.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pleasant Valley around 655 AM EDT.
Hyde Park around 700 AM EDT.
Staatsburg and Stanfordville around 705 AM EDT.
Rhinebeck and Port Ewen around 710 AM EDT.
Pine Plains and Red Hook around 715 AM EDT.
Other locations impacted by this storm include Salt Point,
Ancramdale, Norrie Heights, Kerleys Corners, Beekman, Lithgow, Hoxie
Corner, Linden Acres, Smithfield and Pecksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7400 4152 7400 4154 7399 4157 7396
4159 7395 4158 7404 4207 7394 4204 7349
4152 7362 4150 7377 4149 7389 4149 7394
TIME...MOT...LOC 1051Z 193DEG 45KT 4169 7388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Jul 16, 6:21 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albany NY
721 AM EDT Sun Jul 16 2023
CTZ001-MAZ025-NYZ060-061-065-066-161145-
Northern Litchfield CT-Southern Berkshire MA-Eastern Dutchess NY-
Eastern Columbia NY-Western Columbia NY-Western Dutchess NY-
721 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northwestern
Litchfield, southwestern Berkshire, northeastern Dutchess and south
central Columbia Counties through 745 AM EDT...
At 720 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pine Plains, or 14 miles east of Rhinebeck, moving northeast at 35
mph. This storm continues to show broad low level rotation.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pine Plains around 725 AM EDT.
Millerton around 730 AM EDT.
Ancram around 735 AM EDT.
Copake around 745 AM EDT.
Other locations impacted by this storm include Cornwall, Ancramdale,
South Canaan, Lithgow, Salisbury, Smithfield, South Amenia, Alander,
Bains Corner and Taconic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4160 7361 4188 7378 4221 7369 4199 7304
TIME...MOT...LOC 1120Z 205DEG 31KT 4192 7363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATELocal storm report, Jul 16, 6:43 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
743 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM Tstm Wnd Dmg Livingston 42.14N 73.76W
07/16/2023 Columbia NY 911 Call Center
Tree down on wires. Town of Livingston.
&&
Event Number ALY2304016
CGSpecial weather statement, Jul 16, 6:58 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
758 AM EDT Sun Jul 16 2023
MAZ025-NYZ061-161245-
Southern Berkshire MA-Eastern Columbia NY-
758 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southern Berkshire
and east central Columbia Counties through 845 AM EDT...
At 758 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sheffield, or near Great Barrington, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Great Barrington, Lee, Sheffield, Otis, Sandisfield, Housatonic,
Ashley Falls, Hillsdale, New Marlborough, Monterey, Alford,
Tyringham, East Sheffield, Hartsville, Konkapot, Gomorrah, North
Otis, Newsboy Statue, Montville and Southfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4210 7307 4204 7325 4205 7342 4219 7357
4232 7322 4222 7301
TIME...MOT...LOC 1158Z 240DEG 20KT 4210 7338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CSSpecial weather statement, Jul 16, 7:08 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
808 AM EDT Sun Jul 16 2023
CTZ001-MAZ025-161245-
Northern Litchfield CT-Southern Berkshire MA-
808 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northeastern
Litchfield and south central Berkshire Counties through 845 AM EDT...
At 808 AM EDT, Doppler radar was tracking a strong thunderstorm near
Norfolk, or 7 miles northwest of Torrington, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington, Norfolk, Winsted, New Hartford Center, Barkhamsted,
Goshen, Colebrook, South Norfolk, Huntsville, Mooreville, North
Colebrook, Riverton, New Boston, Kelly Corner, Mill Brook, Beech
Rock, Robertsville, Turkey Cobble, Goose Green and North Goshen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4191 7291 4181 7322 4197 7334 4215 7303
4212 7307 4212 7306 4211 7307 4209 7307
4207 7306 4204 7306 4204 7301 4197 7303
4197 7289
TIME...MOT...LOC 1208Z 240DEG 20KT 4193 7320
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
IAA